Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The constrained least gradient problem in $\textbf {R}^ n$


Authors: Peter Sternberg, Graham Williams and William P. Ziemer
Journal: Trans. Amer. Math. Soc. 339 (1993), 403-432
MSC: Primary 49Q20
DOI: https://doi.org/10.1090/S0002-9947-1993-1126213-2
MathSciNet review: 1126213
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the constrained least gradient problem \[ \inf \left \{ {\int _\Omega {|\nabla u|dx:u \in {C^{0,1}}(\bar \Omega ),\quad |\nabla u| \leq 1\;{\text {a.e.}},u = g\;{\text {on}}\;\partial \Omega } } \right \}\] which arises as the relaxation of a nonconvex problem in optimal design. We establish the existence of a solution by an explicit construction in which each level set is required to solve an obstacle problem. We also establish the uniqueness of solutions and discuss their structure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49Q20

Retrieve articles in all journals with MSC: 49Q20


Additional Information

Article copyright: © Copyright 1993 American Mathematical Society